View More View Less
  • 1 Dept. of Mathematics and Mechanics, , St. Petersburg State University, St. Petersburg, , Russia
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

Fifty years ago P. Erdős and A. Rényi published their famous paper on the new law of large numbers. In this survey, we describe numerous results and achievements which are related with this paper or motivated by it during these years.

  • [1]

    J.-N. Bacro and M. Brito. On Mason’s extension of the Erdős–Rényi law of large numbers.Statist. Probab. Lett., 11:4347, 1991.

  • [2]

    J.-N. Bacro, P. Deheuvels, and J. Steinebach. Exact convergence rates in Erdős–Rényi type theorems for renewal processes. Ann. Inst. Henri Poincaré, 23:195207, 1987.

    • Search Google Scholar
    • Export Citation
  • [3]

    S. A. Book. A version of the Erdős–Rényi law of large numbers for independent random variables. Bull. Inst. Math. Acad. Sinica, 3(2):199211, 1975.

    • Search Google Scholar
    • Export Citation
  • [4]

    S. A. Book. An extension of the Erdős–Rényi new law of large numbers. Proc. Amer. Math. Soc., 48(2):438446, 1975.

  • [5]

    S. A. Book and T.R. Shore. On large intervals in the Csörgő–Révész theorem on increments of a Wiener process. Z. Wahrsch. Verw. Geb., 46:111, 1978.

    • Search Google Scholar
    • Export Citation
  • [6]

    K. A. Borovkov. On functional Erdős–Rényi law of large numbers. Teor. veroyatn. i ee primen., 35(4):758762, 1990. English transl.: Theor. Probab. Appl., 35, no. 4, 762–766, (1990).

    • Search Google Scholar
    • Export Citation
  • [7]

    Z. Cai. Strong approximation and improved Erdős–Rényi laws for sums of independent non-identically distributed random variables. J. Hangzhou Univ., 19(3):240246, 1992.

    • Search Google Scholar
    • Export Citation
  • [8]

    A. H.C. Chan. Erdős–Rényi type modulus of continuity theorems for Brownian sheets. Studia Sci. Math. Hungar., 11: 5968, 1976.

  • [9]

    Y. K. Choi and N. Kôno. How big are increments of a two-parameter Gaussian processes. J. Theoret. Probab., 12:105129, 1999.

  • [10]

    E. Csáki and P. Révész. How big must be the increments of a Wiener process? Acta Math. Acad. Sci. Hungar., 33:3749, 1979.

  • [11]

    M. Csörgő and P. Révész. How big are the increments of a multiparameter Wiener process? Z. Wahrsch. verw. Geb., 42:112, 1978.

  • [12]

    M. Csörgő and P. Révész. How big are the increments of a Wiener process? Ann. Probab., 7:731737, 1979.

  • [13]

    M. Csörgő and P. Révész. Strong approximations in probability and statistics. Akadémiai Kiadó, Budapest, 1981.

  • [14]

    M. Csörgő and J. Steinebach. Improved Erdős–Rényi and strong approximation laws for increments of partial sums. Ann. Probab., 9:988996, 1981.

    • Search Google Scholar
    • Export Citation
  • [15]

    S. Csörgő. Erdős–Rényi laws. Ann. Statist., 7: 772787, 1979.

  • [16]

    P. Deheuvels. On the Erdős–Rényi theorem for random fields and sequences and its rela-tionships with the theory of runs and spacings. Z. Wahrsch. verw. Geb., 70:91115, 1985.

    • Search Google Scholar
    • Export Citation
  • [17]

    P. Deheuvels. Functional Erdős–Rényi laws. Studia Sci. Math. Hungar, 26:261295, 1991.

  • [18]

    P. Deheuvels. Functional law of the iterated logarithm for small increments of empirical processes. Statist. Neerlandica, 50:261280, 1996.

    • Search Google Scholar
    • Export Citation
  • [19]

    P. Deheuvels and L. Devroye. Limit laws of Erdős–Rényi–Shepp type. Ann. Probab., 15:13631386, 1987.

  • [20]

    P. Deheuvels, L. Devroye, and J. Lynch. Exact convergence rate in the limit theorems of Erdős–Rényi and Shepp. Ann. Probab., 14:209223, 1986.

    • Search Google Scholar
    • Export Citation
  • [21]

    P. Deheuvels and J. H.J. Einmahl. Functional limit laws for the increments of Kaplan–Meier product-limit processes and applications. Ann. Probab, 28:13011335, 1990.

    • Search Google Scholar
    • Export Citation
  • [22]

    P. Deheuvels and D.M. Mason. Functional law of the iterated logarithm for the increments of empirical and quantile processes. Ann. Probab, 20:12481287, 1992.

    • Search Google Scholar
    • Export Citation
  • [23]

    P. Deheuvels and J. Steinebach. Exact convergence rates in strong approximation laws for large increments of partial sums. Probab. Th. Rel. Fields, 76:369393, 1987.

    • Search Google Scholar
    • Export Citation
  • [24]

    P. Deheuvels and J. Steinebach. Sharp rates for increments of renewal processes. Ann. Probab., 17:700722, 1989.

  • [25]

    U. Einmahl and D.M. Mason. Some universal results on the behaviour of increments of partial sums. Ann. Probab., 24: 13881407, 1996.

  • [26]

    P. Erdős and A. Rényi. On a new law of large numbers. J. Analyse Math., 23:103111, 1970.

  • [27]

    A. N. Frolov. On one-sided strong laws for large increments of sums. Statist. Probab. Lett., 37:155165, 1998.

  • [28]

    A. N. Frolov. On the asymptotic behaviour of increments of sums of independent random variables. Doklady Akademii nauk, 372(5):596599, 2000. English transl.: Doklady Math., 61, no. 3, 409–412, (2000).

    • Search Google Scholar
    • Export Citation
  • [29]

    A. N. Frolov. On asymptotic behaviour of large increments of sums of independent random variables. Theor. Probab. Appl., 47(2):366374, 2002. English transl.: Theor. Probab. Appl., 47, no. 2, 315–323, (2003).

    • Search Google Scholar
    • Export Citation
  • [30]

    A. N. Frolov. One-sided strong laws for increments of sums of i.i.d. random variables. Studia Sci. Math. Hungar., 39: 333359, 2002.

  • [31]

    A. N. Frolov. Limit theorems for increments of processes with independent increments. Doklady Akademii nauk, 393(2):165169, 2003. English transl.: Doklady Math., 68, no. 3, 345–349, (2003).

    • Search Google Scholar
    • Export Citation
  • [32]

    A. N. Frolov. Limit theorems for increments of sums independent random variables. Theor. Probab. Appl., 48(1):104121, 2003. English transl.: Theor. Probab. Appl., 48, no. 1, 93–107, (2004).

    • Search Google Scholar
    • Export Citation
  • [33]

    A. N. Frolov. On asymptotic behaviour of increments of random fields. Zap. Nauchn. Semin. POMI, 298:191207, 2003. English transl.: J. Math. Sci., 128, no. 1, 2604–2613, (2005).

    • Search Google Scholar
    • Export Citation
  • [34]

    A. N. Frolov. Strong limit theorems for increments of renewal processes. Zap. Nauchn. Semin. POMI, 298:208225, 2003. English transl.: J. Math. Sci., 128, no. 1, 2614–2624, (2005).

    • Search Google Scholar
    • Export Citation
  • [35]

    A. N. Frolov. On the law of the iterated logarithm for increments of sums of independent random variables. Zap. Nauchn. Semin. POMI, 320:174186, 2004. English transl.: J. Math. Sci., 137, no. 1, 4575–4582, (2006).

    • Search Google Scholar
    • Export Citation
  • [36]

    A. N. Frolov. Strong limit theorems for increments of sums of independent random variables. Zap. Nauchn. Semin. POMI, 311:260285, 2004. English transl.: J. Math. Sci., 133, no. 3, 1356–1370, (2006).

    • Search Google Scholar
    • Export Citation
  • [37]

    A. N. Frolov. Universal strong laws for increments of processes with independent increments. Theor. Probab. Appl., 49(3):601609, 2004. English transl.: Theor. Probab. Appl., 49, no. 3, 531–540, (2005).

    • Search Google Scholar
    • Export Citation
  • [38]

    A. N. Frolov. Converses to the Csörgő–Révész laws. Statist. Probab. Lett., 72:113123, 2005.

  • [39]

    A. N. Frolov. Limit theorems for increments of compound renewal processes. Zap. Nauchn. Semin. POMI, 351:259283, 2007. English transl.: J. Math. Sci., 152, no. 6, 944–957, (2008).

    • Search Google Scholar
    • Export Citation
  • [40]

    A. N. Frolov. Universal theory for strong limit theorems of probability. World Scientific, Singapore, 2019.

  • [41]

    A. N. Frolov, A. I. Martikainen, and J. Steinebach. Erdős–Rényi–Shepp type laws in non-i.i.d. case. Studia Sci. Math. Hungar., 33:127151, 1997.

    • Search Google Scholar
    • Export Citation
  • [42]

    N. Gantert. Functional Erdős–Rényi laws for semiexponential random variables. Ann. Probab, 26:13561369, 1998.

  • [43]

    D. L. Hanson and R.P. Russo. Some results on increments of Wiener process with applica-tions to lag sums of independent identically distributed random variables. Ann. Probab., 11:609623, 1983.

    • Search Google Scholar
    • Export Citation
  • [44]

    D. L. Hanson and R.P. Russo. Some limit results for lag sums of independent, non-i.i.d. random variables. Z. Wahrsch. verw. Geb., 68:425445, 1985.

    • Search Google Scholar
    • Export Citation
  • [45]

    V. R. Huse and J. Steinebach. On an improved Erdős–Rényi type law for increments of partial sums. Canad. J. Statist, 13:311315, 1985.

    • Search Google Scholar
    • Export Citation
  • [46]

    J. Komlós, P. Major, and G. Tusnády. An approximation of partial sums of independent rv’s, and the sample df. I. Z. Wahrsch. Verw. Geb., 32:111131, 1975.

    • Search Google Scholar
    • Export Citation
  • [47]

    J. Komlós, P. Major, and G. Tusnády. An approximation of partial sums of independent rv’s, and the sample df. II. Z. Wahrsch. Verw. Geb., 34:3358, 1976.

    • Search Google Scholar
    • Export Citation
  • [48]

    H. Lanzinger. A law of the single logarithm for moving averages of random variables under exponential moment conditions. Studia Sci. Math. Hungar., 36:6591, 2000.

    • Search Google Scholar
    • Export Citation
  • [49]

    H. Lanzinger and U. Stadtmüller. Maxima of increments of partial sums for certain subex-ponential distributions. Stoch. Processes Appl., 86:307322, 2000.

    • Search Google Scholar
    • Export Citation
  • [50]

    Z. Y. Lin. The Erdős–Rényi laws of large numbers for non-identically distributed random variables. Chin. Ann. Math., 11B:376383, 1990.

    • Search Google Scholar
    • Export Citation
  • [51]

    Z. Y. Lin, Y. K. Choi, and K. S. Hwang. Some limit theorems on the increments of a multi-parameter fractional Brownian motion. Stoch. Anal. Appl., 19:499517, 2001.

    • Search Google Scholar
    • Export Citation
  • [52]

    Z. Y. Lin, C. R. Lu, and Q.-M. Shao. Contribution to the limit theorems. Contemporary Math., 118:221237, 1991.

  • [53]

    J. Lynch. Some comments on the Erdős–Rényi law and a theorem of Shepp. Ann. Probab., 11:801802, 1983.

  • [54]

    D. M. Mason. An extended version of the Erdős–Rényi strong law of large numbers. Ann. Probab., 17:257265, 1989.

  • [55]

    J. Ortega and M. Wschebor. On the increments of the Wiener process. Z. Wahrsch. Verw. Geb., 65:329339, 1984.

  • [56]

    W. Pfuhl and J. Steinebach. On precise asymtotics for the Erdős–Rényi increments of random fields. Pub. Inst. Stat. Univ. Paris, 33:4966, 1988.

    • Search Google Scholar
    • Export Citation
  • [57]

    P. Révész. A generalization of Strassen’s functional law of iterated logarithm. Z. Wahrsch. verw. Geb, 50:257264, 1979.

  • [58]

    P. Révész. On the increments of Wiener and related processes. Ann. Probab., 10:613622, 1982.

  • [59]

    P. Révész. Random walk in random and non-random environment. World Scientific Publ., Singapore, 1990.

  • [60]

    O. E. Scherbakova. Rate of convergence of increments for random fields. Zap. Nauchn. Semin. POMI, 298:304315, 2003. English transl.: J. Math. Sci., 128, no. 1, 2669–2676, (2005).

    • Search Google Scholar
    • Export Citation
  • [61]

    O. E. Scherbakova. Convergence rate for large increments of random fields. Zap. Nauchn. Semin. POMI, 320:187225, 2004. English transl.: J. Math. Sci., 137, no. 1, 4583–4608, (2006).

    • Search Google Scholar
    • Export Citation
  • [62]

    Q.-M. Shao. On a problem of Csörgő and Révész. Ann. Probab., 17:809812, 1989.

  • [63]

    Q.-M. Shao. On a conjecture of Révész. Proc. AMS, 123:575582, 1995.

  • [64]

    L. A. Shepp. A limit law concerning moving averages. Ann. Math. Statist., 35:424428, 1964.

  • [65]

    J. Steinebach. On a necessary condition for the Erdős–Rényi law of large numbers. Proc. Amer. Math. Soc., 68:97100, 1978.

  • [66]

    J. Steinebach. On general versions of Erdős–Rényi laws. Z. Wahrsch. Verw. Geb., 56:549554, 1981.

  • [67]

    J. Steinebach. Between invariance principles and Erdős–Rényi laws. Coll. Math. Soc. J. Bolyai, 36:9811005, 1982.

  • [68]

    J. Steinebach. On the increments of partial sum processes with multidimensional indices. Z. Wahrsch. verw. Geb., 63:5970, 1983.

  • [69]

    J. Steinebach. Improved Erdős–Rényi and strong approximation laws for increments of renewal processes. Ann. Probab., 14:547559, 1986.

    • Search Google Scholar
    • Export Citation
  • [70]

    J. Steinebach. Strong laws for small increments of renewal processes. Ann. Probab., 19:17681776, 1991.

  • [71]

    J. Steinebach. On a conjecture of Révész and its analogue for renewal processes. In: Szyszkowicz B. (Ed.), Asymptotic methods in probability and statistics. ICAMPS 197. Amsterdam, North Holland/Elsevier, pages 311322, 1998.

    • Search Google Scholar
    • Export Citation
  • [72]

    V. Strassen. An invariance principle for the law of the iterated logarithm. Z. Wahrsch. Verw. Geb., 3:211226, 1964.

  • [73]

    N. M. Zinchenko. Asymptotic for increments of stable stochastic processes with jumps of one sign. Theor. Probab. Appl., 32(4):793796, 1987. English transl.: Theor. Probab. Appl., 32, no. 4, 724–727, (1987).

    • Search Google Scholar
    • Export Citation
  • [74]

    N. M. Zinchenko. On the asymptotic behaviour of increments of certain classes of random fields. Theor. Probab. Math. Statst., 48:711, 1994.

    • Search Google Scholar
    • Export Citation

Editors in Chief

Gábor SIMONYI (Rényi Institute of Mathematics)
András STIPSICZ (Rényi Institute of Mathematics)
Géza TÓTH (Rényi Institute of Mathematics) 

Managing Editor

Gábor SÁGI (Rényi Institute of Mathematics)

Editorial Board

  • Imre BÁRÁNY (Rényi Institute of Mathematics)
  • Károly BÖRÖCZKY (Rényi Institute of Mathematics and Central European University)
  • Péter CSIKVÁRI (ELTE, Budapest) 
  • Joshua GREENE (Boston College)
  • Penny HAXELL (University of Waterloo)
  • Andreas HOLMSEN (Korea Advanced Institute of Science and Technology)
  • Ron HOLZMAN (Technion, Haifa)
  • Satoru IWATA (University of Tokyo)
  • Tibor JORDÁN (ELTE, Budapest)
  • Roy MESHULAM (Technion, Haifa)
  • Frédéric MEUNIER (École des Ponts ParisTech)
  • Márton NASZÓDI (ELTE, Budapest)
  • Eran NEVO (Hebrew University of Jerusalem)
  • János PACH (Rényi Institute of Mathematics)
  • Péter Pál PACH (BME, Budapest)
  • Andrew SUK (University of California, San Diego)
  • Zoltán SZABÓ (Princeton University)
  • Martin TANCER (Charles University, Prague)
  • Gábor TARDOS (Rényi Institute of Mathematics)
  • Paul WOLLAN (University of Rome "La Sapienza")

STUDIA SCIENTIARUM MATHEMATICARUM HUNGARICA
Gábor Sági
Address: P.O. Box 127, H–1364 Budapest, Hungary
Phone: (36 1) 483 8344 ---- Fax: (36 1) 483 8333
E-mail: smh.studia@renyi.mta.hu

Indexing and Abstracting Services:

  • CompuMath Citation Index
  • Essential Science Indicators
  • Mathematical Reviews
  • Science Citation Index Expanded (SciSearch)
  • SCOPUS
  • Zentralblatt MATH
2020  
Total Cites 536
WoS
Journal
Impact Factor
0,855
Rank by Mathematics 189/330 (Q3)
Impact Factor  
Impact Factor 0,826
without
Journal Self Cites
5 Year 1,703
Impact Factor
Journal  0,68
Citation Indicator  
Rank by Journal  Mathematics 230/470 (Q2)
Citation Indicator   
Citable 32
Items
Total 32
Articles
Total 0
Reviews
Scimago 24
H-index
Scimago 0,307
Journal Rank
Scimago Mathematics (miscellaneous) Q3
Quartile Score  
Scopus 139/130=1,1
Scite Score  
Scopus General Mathematics 204/378 (Q3)
Scite Score Rank  
Scopus 1,069
SNIP  
Days from  85
submission  
to acceptance  
Days from  123
acceptance  
to publication  
Acceptance 16%
Rate

2019  
Total Cites
WoS
463
Impact Factor 0,468
Impact Factor
without
Journal Self Cites
0,468
5 Year
Impact Factor
0,413
Immediacy
Index
0,135
Citable
Items
37
Total
Articles
37
Total
Reviews
0
Cited
Half-Life
21,4
Citing
Half-Life
15,5
Eigenfactor
Score
0,00039
Article Influence
Score
0,196
% Articles
in
Citable Items
100,00
Normalized
Eigenfactor
0,04841
Average
IF
Percentile
13,117
Scimago
H-index
23
Scimago
Journal Rank
0,234
Scopus
Scite Score
76/104=0,7
Scopus
Scite Score Rank
General Mathematics 247/368 (Q3)
Scopus
SNIP
0,671
Acceptance
Rate
14%

 

Studia Scientiarum Mathematicarum Hungarica
Publication Model Hybrid
Submission Fee none
Article Processing Charge 900 EUR/article
Printed Color Illustrations 40 EUR (or 10 000 HUF) + VAT / piece
Regional discounts on country of the funding agency World Bank Lower-middle-income economies: 50%
World Bank Low-income economies: 100%
Further Discounts Editorial Board / Advisory Board members: 50%
Corresponding authors, affiliated to an EISZ member institution subscribing to the journal package of Akadémiai Kiadó: 100%
Subscription fee 2021 Online subsscription: 672 EUR / 840 USD
Print + online subscription: 760 EUR / 948 USD
Subscription fee 2022

Online subsscription: 688 EUR / 860 USD
Print + online subscription: 776 EUR / 970 USD

Subscription Information Online subscribers are entitled access to all back issues published by Akadémiai Kiadó for each title for the duration of the subscription, as well as Online First content for the subscribed content.
Purchase per Title Individual articles are sold on the displayed price.

Studia Scientiarum Mathematicarum Hungarica
Language English
French
German
Size B5
Year of
Foundation
1966
Publication
Programme
2021 Volume 58
Volumes
per Year
1
Issues
per Year
4
Founder Magyar Tudományos Akadémia  
Founder's
Address
H-1051 Budapest, Hungary, Széchenyi István tér 9.
Publisher Akadémiai Kiadó
Publisher's
Address
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Responsible
Publisher
Chief Executive Officer, Akadémiai Kiadó
ISSN 0081-6906 (Print)
ISSN 1588-2896 (Online)